Alert archive / California / River Flood Warnings in 2016
River Flood Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this river flood warning at Jan 17, 2016, 8:32 AM PST for Tehama County, California. It took effect at Jan 18, 2016, 12:40 AM PST. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 17, 2016, 8:32 AM PST (16:32 UTC)
- In effect from
- Jan 18, 2016, 12:40 AM PST
- Expired
- Jan 18, 2016, 8:32 AM PST
- In force
- 8 hr
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Tehama County, CA
The radar
The Beale AFB radar (KBBX), 75 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sacramento River at Tehama Bridge (TEHC1).
- Action stage
- 206.5 ft
- Minor stage
- 209.5 ft
- Moderate stage
- 216.5 ft
- Major stage
- 217.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
666
WGUS46 KSTO 171632
FLWUSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
832 AM PST SUN JAN 17 2016
...The National Weather Service in Sacramento has issued a Flood
Warning for the following rivers in California...
Sacramento River At Tehama Bridge
.Heavy rainfall is expected over the next 24 to 48 hours. This rain is expected
to bring the Sacramento River at Tehama Bridge to flood stage. Many locations along
the Upper Sacramento River are expected to reach monitor stage and weir overflow.
Forecasts are based on present and forecasted meteorological and
hydrologic conditions at time of issuance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Unlisted forecast points are expected to remain below monitor stage.
All those affected by river conditions should remain alert for rapid
changes and for possible forecast revisions.
For more hydrologic information and stage definitions refer to the
following web site: http://www.wrh.noaa.gov/sto/hydro_data.php
The next statement will be issued [Add day and time here].
&&
CAC103-181832-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/BDBC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
832 AM PST SUN JAN 17 2016
Forecast information for
Sacramento River Above Bend Bridge.
* At 7:45 AM Sunday the stage was 7.0 feet.
* No flooding is currently forecast.
* Forecast to crest near 19.0 FT early tomorrow morning then forecast
to recede to near 18.0 FT late tomorrow morning.
* Flood stage 27.0 ft
* Monitor stage 22.0 ft
&&
LAT...LON 4040 12229 4038 12208 4022 12208 4024 12230
$$
CAC103-181832-
/O.NEW.KSTO.FL.W.0001.160118T0840Z-000000T0000Z/
/TEHC1.1.ER.160118T0840Z.160118T1200Z.000000T0000Z.NO/
832 AM PST SUN JAN 17 2016
The National Weather Service in Sacramento has issued a
* Flood Warning for
The Sacramento River At Tehama Bridge.
* from late tonight until further notice...Or until the warning is
cancelled.
* At 8:00 AM Sunday the stage was 204.7 feet.
* Minor flooding is forecast.
* Forecast to rise above monitor stage of 210.0 FT this evening then
expected to rise above flood stage of 213.0 FT then forecast to
crest near 213.5 FT early tomorrow morning then forecast to
fluctuate near 213.0 FT thru late tomorrow morning.
* Flood stage 213.0 ft
* Monitor stage 210.0 ft
* Impact...Near 214.0 feet, Between two hundred thirteen and two
hundred fourteen feet the county park becomes inaccessible. At two
hundred forteen feet water begins to enter Driftwood RV fishing
resort on east bank of river and just north of the county park.
* Impact...Near 213.0 feet, Flood stage - Road inside trailer park and
turn around site under RR tracks (Tehama/Vina road) become
impassible. Water is into area around structures on east side of
river. No structural damage. Sheriff's office issues advisory.
Makes sure Pelhams Bay, Snug Harbor, River Inn (small trailer parks
all in a row on east side of river north of bridge) know of
advisory.
* Impact...Near 210.0 feet, Water into rv park on east side of river.
Tires of trailers get wet.
&&
LAT...LON 4009 12228 4010 12205 3996 12199 3994 12221
$$
CAC103-181831-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/VWBC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
832 AM PST SUN JAN 17 2016
Forecast information for
Sacramento River At Vina Woodson Bridge.
* At 7:45 AM Sunday the stage was 171.8 feet.
* No flooding is currently forecast.
* Forecast to recede to near 171.0 FT near this noon then forecast to
rise above monitor stage of 180.0 FT then forecast to crest near
182.0 FT tomorrow morning then forecast to fluctuate near 182.0 FT
thru late tomorrow morning.
* Flood stage 183.0 ft
* Monitor stage 180.0 ft
&&
LAT...LON 3996 12221 3999 12201 3982 12196 3981 12216
$$
CAC007-021-181831-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/ORFC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
832 AM PST SUN JAN 17 2016
Forecast information for
Sacramento River At Ord Ferry.
* At 7:45 AM Sunday the stage was 102.4 feet.
* No flooding is currently forecast.
* Forecast to rise to near 103.0 FT near this noon then forecast to
fluctuate near 103.0 FT thru this evening then forecast to rise
above monitor stage of 110.0 FT tomorrow morning then forecast to
rise to near 111.0 FT late tomorrow morning.
* Flood stage 114.0 ft
* Monitor stage 110.0 ft
* Impact...Near 110.5 feet, Head cuts in 3Bs silt weir start overflow
into Butte Basin, flooding dips on Ord Ferry Road west of River
Road. Persistent flows at or above this level increase flooding in
Butte Basin. Ord Ferry Road and additional roads in Glenn and
Colusa counties are closed due to flooding.
&&
LAT...LON 3971 12211 3971 12189 3955 12185 3953 12206
$$
CAC011-101-181831-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/CLAC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
832 AM PST SUN JAN 17 2016
Forecast information for
Sacramento River At Colusa Weir.
* At 8:00 AM Sunday the stage was 60.4 feet.
* No flooding is currently forecast.
* Forecast to begin overflow late tomorrow morning then overflow
depth at weir increasing to 4.5 FT late Tuesday morning.
* Flood stage 71.0 ft
* Monitor stage 61.8 ft
* Impact...Near 61.8 feet, Colusa Weir crest elevation. Overflow
begins into the Sutter Bypass.
&&
LAT...LON 3929 12202 3930 12186 3914 12179 3913 12196
$$
CAC011-101-181831-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/CLUC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
832 AM PST SUN JAN 17 2016
Forecast information for
Sacramento River At Colusa Bridge.
* At 7:45 AM Sunday the stage was 54.3 feet.
* No flooding is currently forecast.
* Forecast to rise above monitor stage of 63.0 FT tomorrow afternoon
then forecast to crest near 65.0 FT late Tuesday morning.
* Flood stage 70.0 ft
* Monitor stage 63.0 ft
* Impact...Near 65.0 feet, Water moves into the parking lot of Lovees
Landing. Lovees Landing is a trailer park on the river inside the
levee.
&&
LAT...LON 3923 12214 3922 12188 3907 12180 3905 12196
3922 12204
$$
CAC011-101-181831-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/TISC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
832 AM PST SUN JAN 17 2016
Forecast information for
Sacramento River At Tisdale Weir.
* At 8:15 AM Sunday the stage was 44.7 feet.
* No flooding is currently forecast.
* Forecast to begin overflow late this evening then overflow depth at
weir increasing to 3.3 FT late Tuesday morning.
* Flood stage 53.0 ft
* Monitor stage 45.5 ft
* Impact...Near 45.5 feet, Tisdale Weir crest elevation. Overflow
begins into the Tisdale Bypass. This water eventually ends up in
the Sutter Bypass.
&&
LAT...LON 3916 12193 3906 12173 3891 12162 3893 12193
$$1 follow-up statement
879
WGUS86 KSTO 172234
FLSUSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
234 PM PST SUN JAN 17 2016
...The Flood Warning is cancelled for the following rivers in
California...
Sacramento River At Tehama Bridge
.Heavy rainfall is expected over the next 24 to 48 hours. Many locations along
the Upper Sacramento River are expected to reach monitor stage and weir overflow.
Forecasts are based on present and forecasted meteorological and
hydrologic conditions at time of issuance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Unlisted forecast points are expected to remain below monitor stage.
All those affected by river conditions should remain alert for rapid
changes and for possible forecast revisions.
For more hydrologic information and stage definitions refer to the
following web site: http://www.wrh.noaa.gov/sto/hydro_data.php
The next statement will be issued [Add day and time here].
&&
CAC103-190034-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/BDBC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
234 PM PST SUN JAN 17 2016
Forecast information for
Sacramento River Above Bend Bridge.
* At 1:45 PM Sunday the stage was 7.8 feet.
* Forecast to crest near 17.0 FT early tomorrow morning then forecast
to fluctuate near 17.0 FT thru early tomorrow morning then forecast
to recede to near 13.0 FT tomorrow afternoon.
* Flood stage 27.0 ft
* Monitor stage 22.0 ft
&&
LAT...LON 4040 12229 4038 12208 4022 12208 4024 12230
$$
CAC103-172304-
/O.CAN.KSTO.FL.W.0001.000000T0000Z-160117T2234Z/
/TEHC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
234 PM PST SUN JAN 17 2016
The Flood Warning is cancelled for
The Sacramento River At Tehama Bridge.
* At 2:00 PM Sunday the stage was 205.1 feet.
* Forecast to rise above monitor stage of 210.0 FT late this evening
then forecast to crest near 212.0 FT early tomorrow morning then
forecast to fluctuate near 212.0 FT thru tomorrow morning then
forecast to recede to near 210.0 FT tomorrow afternoon.
* Flood stage 213.0 ft
* Monitor stage 210.0 ft
* Impact...Near 210.0 feet, Water into rv park on east side of river.
Tires of trailers get wet.
&&
LAT...LON 4009 12228 4010 12205 3996 12199 3994 12221
$$
CAC103-190034-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/VWBC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
234 PM PST SUN JAN 17 2016
Forecast information for
Sacramento River At Vina Woodson Bridge.
* At 1:45 PM Sunday the stage was 171.6 feet.
* Forecast to crest near 180.0 FT tomorrow morning then forecast to
recede to near 179.0 FT tomorrow afternoon.
* Flood stage 183.0 ft
* Monitor stage 180.0 ft
&&
LAT...LON 3996 12221 3999 12201 3982 12196 3981 12216
$$
CAC007-021-190033-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/ORFC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
234 PM PST SUN JAN 17 2016
Forecast information for
Sacramento River At Ord Ferry.
* At 1:45 PM Sunday the stage was 102.6 feet.
* Forecast to rise above monitor stage of 110.0 FT near tomorrow noon
then forecast to rise to near 111.0 FT tomorrow afternoon.
* Flood stage 114.0 ft
* Monitor stage 110.0 ft
* Impact...Near 110.5 feet, Head cuts in 3Bs silt weir start overflow
into Butte Basin, flooding dips on Ord Ferry Road west of River
Road. Persistent flows at or above this level increase flooding in
Butte Basin. Ord Ferry Road and additional roads in Glenn and
Colusa counties are closed due to flooding.
&&
LAT...LON 3971 12211 3971 12189 3955 12185 3953 12206
$$
CAC011-101-190033-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/CLAC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
234 PM PST SUN JAN 17 2016
Forecast information for
Sacramento River At Colusa Weir.
* At 2:00 PM Sunday the stage was 60.4 feet.
* Forecast to begin overflow near tomorrow noon then overflow depth
at weir increasing to 4.0 FT Tuesday morning then overflow depth at
weir decreasing to 3.8 FT Tuesday afternoon.
* Flood stage 71.0 ft
* Monitor stage 61.8 ft
* Impact...Near 61.8 feet, Colusa Weir crest elevation. Overflow
begins into the Sutter Bypass.
&&
LAT...LON 3929 12202 3930 12186 3914 12179 3913 12196
$$
CAC011-101-190033-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/CLUC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
234 PM PST SUN JAN 17 2016
Forecast information for
Sacramento River At Colusa Bridge.
* At 1:45 PM Sunday the stage was 54.9 feet.
* Forecast to rise above monitor stage of 63.0 FT tomorrow evening
then forecast to crest near 65.0 FT Tuesday morning then forecast
to fluctuate near 64.5 FT thru Tuesday afternoon.
* Flood stage 70.0 ft
* Monitor stage 63.0 ft
* Impact...Near 65.0 feet, Water moves into the parking lot of Lovees
Landing. Lovees Landing is a trailer park on the river inside the
levee.
&&
LAT...LON 3923 12214 3922 12188 3907 12180 3905 12196
3922 12204
$$
CAC011-101-190033-
/O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/
/TISC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
234 PM PST SUN JAN 17 2016
Forecast information for
Sacramento River At Tisdale Weir.
* At 2:15 PM Sunday the stage was 44.5 feet.
* Forecast to begin overflow then overflow depth at weir increasing
to 3.1 FT near Tuesday noon then overflow to remain near depth of
3.1 FT thru Tuesday afternoon.
* Flood stage 53.0 ft
* Monitor stage 45.5 ft
* Impact...Near 45.5 feet, Tisdale Weir crest elevation. Overflow
begins into the Tisdale Bypass. This water eventually ends up in
the Sutter Bypass.
&&
LAT...LON 3916 12193 3906 12173 3891 12162 3893 12193
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this river flood warning went out at Jan 17, 4:34 AM PST, 3 hours 58 minutes earlier.
Area forecast discussion, Jan 17, 4:34 AM PST, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 434 AM PST SUN JAN 17 2016 .SYNOPSIS... The next system bringing wind, rain and snow into interior northern California today and Monday. Some small scale and/or burn scar flooding could occur this afternoon and tonight. Expect periods of precipitation throughout the coming week. .SHORT TERM DISCUSSION (Today through Wednesday)... Impressive moisture plume on satellite just off the west coast. Behind this system is another vorticity max near 150W that should impact the area on Tuesday. The initial precipitation will be warm air advection rain with snow generally above 6500 ft. Chester is still at 32F, and although temperature will climb a bit in the warm air advection, snowfall may occur within pockets of cold air at lower elevations over the northern Sierra. At any rate we issued a winter storm warning above 6500 ft for 6-12 inches over the Sierra, and even higher amounts over Lassen Peak. Winds will increase later this morning in response to the tightening surface pressure gradient ahead of the front, so issued a wind advisory for much of the Sacramento Valley and adjacent northeast foothills (eastward of Redding and Red Bluff). Heaviest rain band will move into the north valley by late morning and sag south to the southern valley by evening. We also added the Butte and King burn areas to the flask flood/debris flow watches later today and tonight. A watch just means that excessive rain could lead to debris flows and/or localized flash flooding, but not imminent. As mentioned above, the next system arrives Tuesday with not really much of a break Monday night. We will see more rain/snow, but not quite as much as today and Monday. Ridging builds in briefly on Wednesday with a few more sun rays and slightly warmer temperatures. JClapp .EXTENDED DISCUSSION (Thursday THROUGH Sunday) Unsettled weather pattern will continue late this week and next weekend as several storms move into NorCal from the Pacific. Forecast timing will likely fluctuate over the next several days under this progressive pattern, but confidence is high in both a late-week and weekend storm over the region. Snow levels will generally remain around 5000-7000 feet before lowering next weekend. Temperatures will be close to average for mid-January. && .AVIATION... Next Pacific frontal system moves through NorCal during the next 24 hours with widespread MVFR and local IFR conditions developing over the Central Valley and widespread IFR conditions over higher terrain. Snow levels 065-075. Southerly wind gusts 25-35 kts developing in the Central Valley with southwesterly gusts over 40 kts over higher terrain. && .STO Watches/Warnings/Advisories... Winter Storm Warning from 2 PM this afternoon to 10 AM PST Monday for West Slope Northern Sierra Nevada. Wind Advisory from 10 AM this morning to 10 PM PST this evening for Central Sacramento Valley-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Southern Sacramento Valley. Flash Flood Watch from 1 PM PST this afternoon through late tonight for Clear Lake/Southern Lake County-Motherlode-Sierra Mountains south of Interstate 80. &&
In the hours before
Local storm report, Jan 17, 7:50 AM PST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
750 AM PST SUN JAN 17 2016
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 1 SSW SIMS 41.06N 122.36W
01/17/2016 M1.10 INCH SHASTA CA TRAINED SPOTTER
24 RAIN REPORT. OBSERVER LOCATION CASTELLA.
&&
IDMThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:24 AM PST | Wind Advisory | STO | 18 hr | |
| Jan 17, 3:52 AM PST | Winter Storm Warning | STO | 30 hr |
Nearby
River Flood Warnings in California, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.